MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 5F C2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 5F C2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451543H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the tip of a 5f cobra - small adult (c2) 100cm tempo catheter broke off in the patient.The physician has been able to recover the broken piece.The separated piece was removed through an unknown snare.There was no reported patient injury.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no anomalies noted when removed from the package.The intended procedure was aortic stenting graft.No damages were noted prior to inserting the product the product into the patient.There are no procedural images available for review.Additional procedural details were requested but are unknown.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18078024 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, the tip of a 5f cobra - small adult (c2) 100cm tempo catheter broke off in the patient.The physician has been able to recover the broken piece.The separated piece was removed through an unknown snare.There was no reported patient injury.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no anomalies noted when removed from the package.The intended procedure was aortic stenting graft.No damages were noted prior to inserting the product the product into the patient.There are no procedural images available for review.Additional procedural details were requested but are unknown.The device was not returned for analysis.A product history record (phr) review of lot 18078024 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip-catheters-separated- in patient¿ could not be confirmed as the device was not returned for analysis.With the limited information provided it is not possible to determine an exact cause for the event.There are procedural factors such as, over torquing, insufficient flushing of the catheter that can lead to resistance friction on a guide wire and resultant separation, in addition to catheter entrapment, such as during endovascular aortic aneurysm repairs.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿before use, flush all devices entering a vessel with sterile heparinized saline or similar isotonic solution.Keep catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the se of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least every two minutes.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the tip of a 5f cobra - small adult (c2) 100cm tempo catheter broke off in the patient.The physician has been able to recover the broken piece.The catheter was jailed/trapped at some point during the endovascular aneurysm repair (evar) procedure.The separated piece was removed through an unknown snare.There was no reported patient injury.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no anomalies noted when removed from the package.The intended procedure was aortic stenting graft.No damages were noted prior to inserting the product the product into the patient.There are no procedural images available for review.Additional procedural details were requested but are unknown.Device was not returned as expected.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, the tip of a 5f cobra - small adult (c2) 100cm tempo catheter broke off in the patient.The physician has been able to recover the broken piece.The catheter was jailed/trapped at some point during the endovascular aneurysm repair (evar) procedure.The separated piece was removed through an unknown snare.There was no reported patient injury.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no anomalies noted when removed from the package.The intended procedure was aortic stenting graft.No damages were noted prior to inserting the product the product into the patient.There are no procedural images available for review.Additional procedural details were requested but are unknown.The device was not returned for analysis.A product history record (phr) review of lot 18078024 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip-catheters-separated- in patient¿ could not be confirmed as the device was not returned for analysis.With the limited information provided it is not possible to determine an exact cause for the event.There are procedural factors such as, over torquing, insufficient flushing of the catheter that can lead to resistance friction on a guide wire in addition to catheter entrapment, such as has been known to occur during endovascular aortic aneurysm repairs, that can lead to tensile overload and separation of the catheter.As with anything that becomes trapped, if the source of the entrapment is not released, separation will occur due to tensile overload.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿before use, flush all devices entering a vessel with sterile heparinized saline or similar isotonic solution.Keep catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the se of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least every two minutes.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CATH TEMPO 5F C2 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15974243
Report Number9616099-2022-06160
Device Sequence Number17616411
Product Code DQO
UDI-Device Identifier10705032008662
UDI-Public(01)10705032008662(17)241231(10)18078024
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number451543H0
Device Catalogue Number451543H0
Device Lot Number18078024
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer02/16/2023
02/24/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date02/16/2023
02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SNARE
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown